MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251170
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2019 as no event date was reported.The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon catheter device was used for a dilatation of the urinary passage procedure performed on (b)(6) 2019.According to the complainant, during preparation, it was noted that the shaft was slightly bent.The procedure was completed with another uromax ultra dilatation balloon catheter.There have been no patient complications as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: block d1, block d2 (pro code (product code), block d4 (model number, lot number, catalog number, expiration date and unique identifier (udi) #), block h4 and block h10.Block b3: date of event: date of event was approximated to (b)(6)2019 as no event date was reported.Block h6: problem code 2976 captures the reportable event of balloon catheter kinked.Block h10: although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6)/2019 as no event date was reported.Block h6: problem code 2976 captures the reportable event of balloon catheter kinked.Block h10: investigation result a visual examination of the complaint device revealed the shaft was kinked distal of the strain relief due to excessive force being applied to the delivery system.Visual and microscopic exmaination found no issue with the balloon material, tip, and markerbands of the device.It was also noted that the balloon had not been inflated.This failure is likely due to an interaction between the user and device, or sample, that caused or contributed to the error.It is likely that the failure may be due to inappropriate use of the device and incorrect sample preparation.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9586010
Report Number3005099803-2019-06528
Device Sequence Number3154488
Product Code EZN
UDI-Device Identifier08714729302438
UDI-Public08714729302438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberM0062251170
Device Catalogue Number225-117
Device Lot Number0020209917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer01/20/2020
02/24/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date02/07/2020
03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1